Don't have an account?

False
4225 Serotonin-Syndrome

Serotonin Syndrome

Serotonin Syndrome

"Serotonin syndrome occurs when one takes medications that cause high levels of the chemical "serotonin" to accumulate in the body." This can also occur when one increases the dose of a drug or adds a new drug to the regimen. Serotonin is a chemical produced by the body that's needed for the nerve cells and the brain to function. But, too much serotonin can cause symptoms that range from mild shivering and diarrhoea to severe fever, seizures and muscle rigidity.

The symptoms of serotonin syndrome occur within several hours after taking a new drug or increasing the dosage of a drug that one is already taking. The signs and symptoms of serotonin syndrome include:

• Confusion
• Diarrhea
• Rapid heart rate
• High blood pressure
• Heavy sweating
• Headache
• Dilated pupils
• Goose bumps and shivering
• Agitation or restlessness

The symptoms of severe serotonin syndrome can be fatal and these include:

• Seizures
• High fever
• Irregular heartbeat
• Unconsciousness

If you suspect you might have serotonin syndrome, contact your doctor immediately!

Comments:

You have 250 characters left.